Post # 1
I’m tired of playing birth control Russian Roulette, and I’m pretty happy with my Nexplanon (birth control implant that is inserted under the skin and stays there for three years). However, the constant spotting is driving me insane. There’s got to be some way to fix it without changing birth control methods yet again. I’ve run the gamut of hormonal birth control options and they all seem to result in the same damn breakthrough bleeding.
The hormone-free IUD is not an option at all. I had one for six and a half years and it failed catastrophically even though the Paragard is supposed to be effective for ten years.
It’s 2017. There’s got to be a way to put an end to this god-awful breakthrough bleeding without totally throwing out the baby with the bathwater.
Post # 2
I loved nexplanon at first. Then I started to spot and gain some weight. I figured it would even out, but within a few months, I had constant bleeding, to the point where I was basically on my period for 3-4 months straight. I gained about 20 lbs and was seriously depressed. The weight gain encapsulated the implant in my arm, making it impossible for my regular doctor to remove it. I needed to have a surgeon take it out.
Post # 3
timethief : Go back to your doctor to explain the situation and ask for the pill. I went back (around the 4 or so month mark) to get oral birth control for a month to stop the constant spotting. It is safe to be on birth control for a short period of time while you’re also on Nexplanon. I think a few others around the internet found that taking the pill for a month really helped their bodies get back in sync. Ask your doc what birth control would be good for you, but if you’re curious I took Yazmin.
Right now I’m coming into the two year mark and rarely get spotting. My periods aren’t as spot on as before, but I’m generally bleeding once every two months. Hang in there, it’ll get better soon!
Post # 4
timethief : I have been on Nexplanon for almost a year and I have occasional spotting, but nothing enough to even wear a pantyliner for. I was warned it could give me constant bleeding, but I have not had a period in a year. My doctor did say to come back if I had unfavorable symptoms.
ETA: how long have you had nexplanon? I was told it can take up to 6 months for it to fully regulate in your system.
Post # 5
hunting_bride : I got it in late November, so about two months now. The first month was spotting-free, but now I’ve been spotting nonstop for the past four weeks. This happens with every type of hormonal birth control I try.
Post # 6
timethief : I would give it some time. If you are concerned give your doctor a call. I didnt have spotting, but I did have huge mood swings in the first 3 months. It was hell for my Fiance. It did get lots better with time.
Post # 7
timethief : I also have nexplanon and I agree that you need to give it the full first six months to “even out.” I have one and the first few months definitely showed some symptoms, however, I now no longer bleed at all, my breakouts have cleared up and things are regulated. Two months is nothing in the scheme of hormones and your body. If May comes and goes and you’re still having issues, talk to your doctor. I’ve heard that layering a low dose pill over the nexplanon can reduce or completely stop bleeding, but i also don’t know the risks or concerns related to doing so.
Post # 8
- Wedding: June 2018 - Omaha, NE
I’ve had my nexplanon for a full year now and my spotting stopped at about the 6 month mark. My periods are still somewhat wonky (sometimes I get a perfect 1 week period once a month, sometimes I bleed less heavily for 2 weeks and don’t get it again for 6 more weeks, etc.)
I am a cup user so the spotting never bothered me much. I’d recommend the brand Softcup Instead, it can handle spotting and you can have sex with it in, no problem! I use a Diva Cup for my regular periods now (changes to my cervix height/tilt with age/hormones made my Softcup not as effective for a full period) so I pop that in whenever I get period symptoms. I still use my Softcup for intimate times, it comes in handy!
Give it some time! If you still feel like you can’t deal after 6 months, you can get it removed.
Post # 9
I’ve had Nexplanon for a little over 2 years, and in that time I had 2 periods of about 4-6 weeks of spotting. The first one occurred only a few weeks after getting the implant. The second time occurred about 1 year into having the implant. I would go to your doctor and get checked out to make sure there’s not another issue going on (I also had issues with IUDs previously and I think it contributed to the initial spotting.) All in all, though, I love Nexplanon and would not change my birth control method. It was worth the annoyance and waiting out the spotting for me.
Post # 10
Maybe don’t give up hope yet. I got my Nexplanon put in in November as well, and during December I spotted every day. Since then I haven’t had any spotting or a period. That’s not to say that my spotting won’t start again, but my fingers are crossed that this is going to work for me. My doctor said to at least give it four months. I hope you’re spotting stops soon, I know how annoying it can be.